Jump to content

tngirl81: How long does withdrawal usually last?


tngirl81

Recommended Posts

I was on Prozac and Clonazepam since October of 2015 due to a few traumatic things that happened that summer. I had a lot of anxiety, jaw clenching non-stop, nightmares, and sleep paralysis/hypnagogic hallucinations. My doctor added in 10 mg of Buspirone sometime in 2017.
 

I weaned off both of them in the span of 3 days per my doctor as we just found out we were having another baby. Taking Prozac in the first trimester can cause cleft palate and cleft lip.
 

Since the end of February, I have had the following issues and I cannot tell if they are getting better:
 

- Dizzy/Faint/Lightheaded
- In somewhat of a daze (I never felt like that when even on the meds)
- Hands feeling like they are going numb
- Numb lips/gums and sometimes my tongue
- Feeling weird/off
 

I am having a hard time just doing life right now. If that even makes sense. This is the first time I have ever come off of anything like that. Many times that I get up I feel like I may black out.

From what I have read using Dr. Google it sounds like the withdrawals are most likely from coming off the Prozac.
 

My question is, and I know this can range from person to person, has anyone else here been through this, and if so, approximately how long does it last?

I am still on the 10 mg of Buspirone once a day because it is supposed to be okay during pregnancy. I have a friend who said it made her feel dizzy all the time. I am wondering if it could be prolonging the way I feel right now.
 

I was a huge gym rat and I have gained 10 lbs in a month almost. I am having a hard time doing much of anything bc of how crappy I feel. I can barely stand to even use a treadmill right now and I have got to get out of this funk. It is awful.
 

October 2015 - started taking Prozac 20 mg/day and Clonazepam 1 mg/day
2017 - upped clonazepam to 1 mg up to three times per day as needed. Prozac still at 20 mg x 1/day. Buspirone 10 mg x 1/day
03/01/2018 -  Weaned off Prozac and Clonazepam within 3 days as per doctors orders

Link to post
  • ChessieCat changed the title to tngirl81: How long does withdrawal usually last?
  • Administrator

Welcome, tngirl.

 

You are experiencing post-withdrawal syndrome. This could be from Prozac or clonazepam or both.

 

It is possible you are experiencing adverse effects from buspirone. What time of day do you take buspirone? Do you feel better or worse after you take it? Do your symptoms follow any daily pattern?

 

Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
5 hours ago, Altostrata said:

Welcome, tngirl.

 

You are experiencing post-withdrawal syndrome. This could be from Prozac or clonazepam or both.

 

It is possible you are experiencing adverse effects from buspirone. What time of day do you take buspirone? Do you feel better or worse after you take it? Do your symptoms follow any daily pattern?

 

Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages.

Right now I am taking 5 MG of buspirone. This was posted early last week but was just approved so I changed things since then. 

 

I take it in the morning but I am trying to come off of it too because I'd rather just not be on anything if possible. So that's why I switched them to half a dose for a couple weeks. Then maybe every other day for a week and be totally off of it by sometime in early April. 

 

This past Fri and Sat were the absolute worst. I couldn't stand to be awake really. I had to lay down because of how sick I felt. I've been going to bed so early now because I'd rather sleep just so I don't have to be "present" in all of these side effects. Luckily I am sleeping ok. 

 

I haven't really paid much attention to how I feel after taking buspirone. I take it every morning. When I was on all 3, I could never tell if buspirone did anything for me but I think it was probably overshadowed by the Prozac and Clonazepam?

 

Monday I felt pretty decent, Tuesday I felt okay but had a few dizzy spells. This morning (Wednesday) I woke up feeling woozy immediately. 

 

We are going on vacation to Panama City Beach at the end of this week and I hope I feel okay. Normally I feel very excited to go on vacation but I almost dread going because of how I feel :/

 

I will keep a log of how I feel. I have written down a few things so far. I actually addressed all my issues with the high risk OB I saw on Monday and I felt like she just dismissed my issues and told me it's probably because I am 36 "advanced maternal age" and have had the gastric sleeve. I don't think that is why though. Maybe some lightheadedness  from having a bariatric surgery but this is so different from how I have ever felt. I doubt that would explain all the sensory issues (numbness, tingling etc). I just let her have her moment and ignored it. I know my body better than she does. 

October 2015 - started taking Prozac 20 mg/day and Clonazepam 1 mg/day
2017 - upped clonazepam to 1 mg up to three times per day as needed. Prozac still at 20 mg x 1/day. Buspirone 10 mg x 1/day
03/01/2018 -  Weaned off Prozac and Clonazepam within 3 days as per doctors orders

Link to post
  • Administrator

Please do not skip doses of any psychiatric drug, this can cause those uncomfortable symptoms.

 

Please take 5mg buspirone at the same time each day and let us know how you're doing as you stabilize on it. 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
4 hours ago, Altostrata said:

Please do not skip doses of any psychiatric drug, this can cause those uncomfortable symptoms.

 

Please take 5mg buspirone at the same time each day and let us know how you're doing as you stabilize on it. 

How would I taper off of buspirone then? I want to come off of everything due to being pregnant. The other two I had to come off of. 

October 2015 - started taking Prozac 20 mg/day and Clonazepam 1 mg/day
2017 - upped clonazepam to 1 mg up to three times per day as needed. Prozac still at 20 mg x 1/day. Buspirone 10 mg x 1/day
03/01/2018 -  Weaned off Prozac and Clonazepam within 3 days as per doctors orders

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy